Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 6, NWS Topeka, KS

March 2, 20076 counties in Kansas

NWS Topeka, KS issued this wind advisory at Mar 2, 2007, 3:46 AM CST for 6 counties in Kansas. It took effect at Mar 2, 2007, 8:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2007, 3:46 AM CST (09:46 UTC)
In effect from
Mar 2, 2007, 8:00 AM CST
Expired
Mar 2, 2007, 6:00 PM CST
In force
10 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 020946
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
346 AM CST FRI MAR 2 2007

KSZ008-009-020-021-034-035-021800-
/O.NEW.KTOP.WI.Y.0006.070302T1400Z-070303T0000Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
346 AM CST FRI MAR 2 2007

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL BEGIN TO OVERSPREAD THE ADVISORY AREA
BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. SUSTAINED
WINDS OF 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. WINDS WILL
BEGIN TO SUBSIDE SHORTLY AFTER SUNSET TONIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BLAIR
2 follow-up statements
000 
WWUS73 KTOP 021610
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1010 AM CST FRI MAR 2 2007

KSZ008-009-020-021-034-035-030000-
/O.CON.KTOP.WI.Y.0006.000000T0000Z-070303T0000Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
1010 AM CST FRI MAR 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH
THE AFTERNOON HOURS. SUSTAINED WINDS OF 30 MPH WITH GUSTS UP TO 45
MPH ARE EXPECTED. WINDS WILL BEGIN TO SUBSIDE SHORTLY AFTER SUNSET
TONIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KTOP 030000
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
600 PM CST FRI MAR 2 2007

KSZ008-009-020-021-034-035-030100-
/O.EXP.KTOP.WI.Y.0006.000000T0000Z-070303T0000Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
600 PM CST FRI MAR 2 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

WINDS THIS EVENING HAVE GRADUALLY DECREASED BELOW ADVISORY
CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.
HOWEVER WINDY CONDITIONS WILL CONTINUE THROUGH THE NIGHT WITH WIND
SPEEDS OF 20 TO 25 MPH AND HIGHER GUSTS.

$$

WOLTERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:11 PM CST, 12 hours 35 minutes earlier.

Area forecast discussion, Mar 1, 3:11 PM CST, 12 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
311 PM CST THU MAR 1 2007

.DISCUSSION...

INTENSE UPPER/SFC LOW AS SHOWN ON SATELLITE/SFC OBS OVER CENTRAL
IA CONTINUING TO MOVE AWAY FROM THE AREA WITH STRONG PRESSURE
GRADIENT DECREASING THIS EVENING...ALTHOUGH GUSTY WEST TO NORTHWEST
WINDS OF 15 TO 25 MPH WILL PERSIST MUCH OF THE NIGHT. THESE WINDS
WILL INCREASE AGAIN ON FRIDAY AND GUSTS OF 35 TO 40 MPH WILL BE
COMMON AGAIN AS NORTHWEST FLOW PERSISTS OVER THE AREA. VISIBLE
SATELLITE SHOWING CLOUDS CLEARING AND SNOWCOVER LEFT ACROSS MUCH OF
THE NORTHWEST HALF OF THE CWA...BUT ALSO MELTING AS TEMPS ARE RISING
INTO THE 40S ALL AREAS EXCEPT THE NORTHEAST CORNER. EXPECT WINDS TO
BE OFFSETTING FACTOR TONIGHT TO KEEP TEMPS FROM FALLING BELOW THE
LOWER 20S NORTH. IF SPEEDS DROP OFF MORE THAN EXPECTED AND STAY
DOWN...THEN LOWS NORTH MAY NEED TO BE LOWERED INTO THE TEENS.
ALSO... SOME MID LEVEL CLOUDS POSSIBLE LATER TONIGHT WITH SHORTWAVE
DROPPING SOUTHEAST FROM THE CENTRAL ROCKIES...AND THIS WOULD ALSO
COMPLICATE LOW TEMPS TONIGHT.

STRATACU DECK TO THE NORTH OF THE CWA TO START THE DAY FRIDAY WILL
SLOWLY SAGE SOUTHWARD INTO THE NORTHERN PORTIONS OF THE CWA DURING
THE DAY. THE COMBINATION OF CLOUDS AND SNOWCOVER NORTH WILL LIMIT
HIGHS THERE TO THE MIDDLE 30S WITH THE UPPER 40S SOUTH WHERE NO
SNOWCOVER AND MORE SUN WILL PREVAIL.

FRI NIGHT-SUN...SECONDARY LOBE OF ENERGY ROTATES AROUND THE LARGE
UPPER LOW OVER THE GREAT LAKES...KEEPING COLDER TEMPERATURES AND
STRONG NORTHWEST WINDS ACROSS THE STATE. HAVE KEPT SOME LIGHT SNOW
ALONG THE NORTHERN BORDER FOLLOWED BY FLURRIES AS DIV Q AND VORT
MAX MOVE ACROSS...THEN SLOW CLEARING LATER SATURDAY. WITH 850MB
TEMPS -10 TO -12C...DONT EXPECT TEMPS TO MAKE IT OUT OF THE 30S.
UPPER FLOW SHIFTS FROM NORTHERLY TO NORTHWESTERLY ON SUNDAY...AND
SHOULD GET SOME RECOVERY IN TEMPERATURES AS UPPER RIDGE BEGINS
SLIDES EASTWARD OVER THE ROCKIES.

MON-THURS...RIDGE PROGGED TO FLATTEN MONDAY AND TUESDAY AS
SHORTWAVES TOP THE RIDGE OUT WEST. SOME MODEL DIFFERENCES LATE
TUES INTO WED AS GFS BRINGS FRONTAL PASSAGE WHILE EC HOLDS THE
TROF FARTHER WEST AND DEEPENS. NOT ENTIRELY CONFIDENT WITH THIS
FROPA THIS FAR OUT...SO WILL KEEP GRIDS CLOSE TO HPC GUIDANCE
WHICH IS MORE OF A COMPROMISE SOLUTION.  MID LEVEL TEMPS RUNNING
GENERALLY 4-6C AND TEMPS SHOULD RUN IN THE 50S. WILL KEEP A DRY
FORECAST AS WELL. AFTER TUESDAYS POSSIBLE SHORTWAVE...NEXT SYSTEM
PROGGED TO MOVE INTO THE AREA THURSDAY...SO WILL NOT ADD POPS YET.
67

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 1, 3:25 PM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
325 PM CST THU MAR 1 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-022130-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
325 PM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

Nearby

Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.